Tornadoes · United States · Oklahoma · 2007
EF0 tornado, Reydon to Crawford, Oklahoma, May 5, 2007
From Reydon to Crawford, this EF0 tornado ran 0.8 miles across Roger Mills County on May 5, 2007, touching down at 7:40 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 5, 2007
- Touchdown
- 7:40 PM CDT (00:40 UTC)
- Lifted
- 7:42 PM CDT (00:42 UTC)
- On the ground
- 2 minutes
- Path length
- 0.8 miles (1.3 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Roger Mills County
- Touchdown point
- 35.689, -99.805
- Lift-off point
- 35.689, -99.805
- Record number
- 0705051840-01
What the Weather Service recorded
An upper level storm system moved slowly into south central Colorado during the afternoon. A dry line had become established and was located along the Oklahoma and Texas panhandle border. Also, favorable upper level winds were rotating around the upper level storm system, crossing the dryline over western Oklahoma. As the afternoon progressed, convergence along the dryline became maximized over this area. Thunderstorms developed during the afternoon hours and they quickly became supercells. Two of the supercells produced several tornadoes. The northern tornadic storm produced five tornadoes from southwest of Roll to just east of Arnett. The southern tornadic storm also produced five tornadoes in Oklahoma from near Sweetwater to near Sharon. Large hail was also observed. The supercells moved northeast out of Oklahoma during the late evening hours. Monetary values for the tornado damage were estimated.
A storm chaser reported a tornado with the northern tornadic supercell to the southwest of Roll and east-northeast of Reydon. No damage was reported from this tornado.
Storm chasers reported a second tornado from the northern tornadic storm. This tornado was brief and estimated to have occurred about a mile northeast of Dempsey. No damage was reported.
Storm chasers observed a third tornado from the northern tornadic supercell that developed just south of the Canadian River in northern Roger Mills County, about 4 miles north of Crawford. The tornado moved north-northeast and crossed into Ellis County. No damage was reported along the path of this tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
0 minutes of warning. NWS OUN issued a tornado warning for this county at 00:40 UTC, 0 minutes before the tornado touched down, in force until 01:15 UTC.
The county was under a tornado watch, issued at 17:20 UTC and running to 02:58 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:20 UTC | 02:58 UTC | Tornado Watch | OUN |
| 00:28 UTC | 01:15 UTC | Severe Thunderstorm Warning | OUN |
| 00:40 UTC | 01:15 UTC | Tornado Warning | OUN |
| 01:09 UTC | 01:45 UTC | Tornado Warning | OUN |
| 01:38 UTC | 02:30 UTC | Tornado Warning | OUN |
| 02:25 UTC | 03:00 UTC | Tornado Warning | OUN |
| 02:58 UTC | 10:00 UTC | Tornado Watch | OUN |
| 10:00 UTC | 10:45 UTC | Severe Thunderstorm Warning | OUN |
| 10:45 UTC | 11:30 UTC | Severe Thunderstorm Warning | OUN |
| 11:57 UTC | 12:45 UTC | Severe Thunderstorm Warning | OUN |
| 18:33 UTC | 19:00 UTC | Severe Thunderstorm Warning | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:05 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 5, 2:48 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 5, 2:48 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 248 PM CDT SAT MAY 5 2007 .SHORT TERM... POTENTIALLY SIGNIFICANT SEVERE OUTBREAK IN PROGRESS WITH HIGHER-END POTENTIAL FROM NW OK NORTHWARD THROUGH THIS EVENING. STRENGTHENING SW FLOW ALOFT CURRENTLY PROVIDING STRONG DEEP-LAYER SHEAR IN REGION OF VERY UNSTABLE AIRMASS /CAPES 3000-5000 J/KG/ AHEAD OF DRYLINE. UPPER FLOW EXPECTED TO BACK SOME IN RESPONSE TO DIGGING TROF DROPPING INTO AZ/NM TONIGHT... WHICH WILL LIKELY LIMIT THE EASTWARD PROGRESS OF STORMS OFF THE DRYLINE OVERNIGHT. HIGHER POPS THUS ARE CONFINED TO W PARTS OF THE CWA... AND ESPECIALLY NW OK. BACKED UPPER FLOW ALSO WILL LEAD TO ANVIL SEEDING OF DOWNWIND STORMS BASED ON CURRENT ORIENTATION OF CORES ALONG THE DRYLINE. STORMS LIKELY TO INITIATE FARTHER S DOWN THE DRYLINE INTO OR THROUGH W TX... EVENTUALLY AFFECTING SW OK AND OUR N TX ZONES. WEAKER FORCING ALOFT AND LESS DEEP-LAYER SHEAR MAY KEEP THE MORE SOUTHERN STORMS RELATIVELY ISOLATED. THIS ALONG WITH MORE VEERED UPPER FLOW RAISES CONCERNS THAT STORMS FARTHER S WILL HAVE EQUAL OR GREATER TORNADIC SUPERCELL POTENTIAL THAN THE ONES FROM N OK NORTHWARD. LIMITED COVERAGE OF STORMS FARTHER S AND E TONIGHT MAY LEAD TO ANOTHER SETUP FOR SIGNIFICANT SEVERE ON SUNDAY FARTHER S AND E TOWARD MIDDLE THIRD OF OK AND SW INTO N TX. MLCAPES NOT EXPECTED TO BE AS EXTREME AS THOSE OBSERVED TODAY - WITH 1000-2000 J/KG MORE LIKELY. DRYLINE WILL SLOSH BACK W TONIGHT AND WILL BE IN PLACE FOR ANOTHER ROUND OF STORMS ON SUNDAY... ALONG WITH GREATER POTENTIAL FOR CONVECTION TO BREAK OUT IN THE MOIST SECTOR E OF THE DRYLINE. DESPITE BACKED UPPER FLOW EXPECTED... LOW LEVELS ALSO ARE FORECAST TO BE SUFFICIENTLY BACKED TO PROVIDE AMPLE SHEAR FOR POTENTIAL SUPERCELLS. HARD TO PINPOINT RELATIVE GREATER RISK AREAS ON SUNDAY AT THIS TIME DUE TO UNCERTAINTIES REGARDING EVOLUTION OF CONVECTION THIS EVENING/OVERNIGHT. 24 .LONG TERM... S END OF WESTERN TROF LIKELY TO BE SLOW IN COMING OUT AS CUTOFF DEVELOPS OFF SE COAST AND UPSTREAM PATTERN BECOMES BLOCKED. TIMING DIFFERENCES PERSIST AMONG MODELS BUT MORE BLOCKY PATTERN ARGUES FOR SLOWING DOWN THE EASTWARD PROGRESSION OF THIS SYSTEM. POPS THUS ARE EXTENDED INTO THU. ALTHOUGH SEVERE POTENTIAL MAY BE RELATIVELY LIMITED DURING THE MEDIUM RANGE... LONG-TERM POTENTIAL FOR FLOODING WILL INCREASE ON MULTIPLE TEMPORAL/SPATIAL SCALES DURING THE WEEK DUE TO ANTECEDENT WET GROUND AND PROLONGED POTENTIAL FOR DEEP CONVECTION. OVERALL MEDIUM-RANGE MODEL TRENDS ARE TO BRING RIDGING INTO THE S PLAINS BY FRI-SAT... THUS WARMER WITH LOWER POPS. MAX/MIN TEMPERATURE GRIDS ARE BASED HEAVILY ON MEX MOS GUIDANCE. 24 && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 85 69 80 65 / 20 30 50 60 HOBART OK 85 67 83 63 / 30 40 60 60 WICHITA FALLS TX 88 71 84 68 / 20 30 50 60 GAGE OK 84 62 80 58 / 40 60 60 50 PONCA CITY OK 83 70 82 67 / 20 40 50 70 DURANT OK 84 70 85 68 / 10 20 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/24
Hazardous weather outlook, May 5, 12:00 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT MAY 5 2007
OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SAT MAY 5 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS NORTHWEST OKLAHOMA. A SLIGHT RISK OF SEVERE
THUNDERSTORMS COVERS MUCH OF THE REST OF CENTRAL AND WESTERN
OKLAHOMA... AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK IS NORTHWEST OF A LINE FROM CHEROKEE TO CHEYENNE
OKLAHOMA. THE SLIGHT RISK SURROUNDS THE MODERATE RISK AND IS
NORTHWEST OF A LINE FROM CUSHING... TO DUNCAN... TO NORMAN... TO
ARCHER CITY.
TIMING...
ALTHOUGH SEVERE WEATHER WILL BE POSSIBLE AT ANYTIME FROM NOW THROUGH
EARLY SUNDAY MORNING... THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS WILL BE FROM 3 PM THROUGH EARLY SUNDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SUNDAY MORNING.
IMPACTS...
HAIL UP TO THE SIZE OF BASEBALLS... WINDS TO 70 MPH... AND TORNADOES
WILL BE POSSIBLE.
DISCUSSION...
THE DRYLINE WILL CONTINUE TO MOVE EAST THIS AFTERNOON TO NEAR THE
WESTERN OKLAHOMA BORDER. SEVERAL DISTURBANCES ROTATING AROUND AN
UPPER LOW LOCATED NEAR THE FOUR CORNERS AREA WILL MOVE INTO THE
PLAINS STATES THIS AFTERNOON AND TONIGHT... WITH THE SECOND
DISTURBANCE MOST LIKELY AFFECTING THE AREA TONIGHT. THE ATMOSPHERE
EAST OF THE DRYLINE WILL ONCE AGAIN BE VERY UNSTABLE. CONVERGENCE
ALONG THE DRYLINE AND SURFACE HEATING WILL BE SUFFICIENT TO OVERCOME
A CAP LATE THIS AFTERNOON INTO THIS EVENING. THE CONVECTION WILL
LIKELY DEVELOP NEAR THE DRYLINE AND MOVE ACROSS PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. THE HIGH INSTABILITY AND
SIGNIFICANT WIND SHEAR WILL LEAD TO SEVERE STORMS IN THE FORM OF
SUPERCELLS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL... STRONG WINDS... AND TORNADOES.
THUNDERSTORMS WILL BE MORE LIKELY LATER TONIGHT AS THE SECOND UPPER
DISTURBANCE MOVES INTO THE REGION AND INTERACTS WITH THE DRYLINE
PROVIDING ADDITIONAL LIFT TO THE AREA. INSTABILITY AND SHEAR WILL
CONTINUE TO BE SUFFICIENT FOR SEVERE STORMS OVERNIGHT. HOWEVER...
THE STORMS MAY DEVELOP INTO ONE OR MORE COMPLEXES WITH LARGE HAIL
AND DAMAGING STRAIGHT LINE WINDS THE LARGER CONCERN. THE CAP WILL BE
STRONGER FARTHER EAST WHICH MAY CAUSE STORMS TO WEAKEN. HOWEVER... A
STRENGTHENING LOW LEVEL JET WILL LIKELY HELP MAINTAIN THUNDERSTORM
DEVELOPMENT IN THE AREA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTHERLY WINDS WILL CAUSE SOME DIFFICULTIES FOR BOATERS ON
THE LARGER LAKES... AND MAY MAKE DRIVING DIFFICULT ON EAST-WEST
HIGHWAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY ACROSS
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. A COLD FRONT WILL MOVE INTO
THE AREA SUNDAY. THIS FRONT ALONG WITH THE DRYLINE AND ANY OUTFLOW
BOUNDARIES WILL PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT SUNDAY.
THESE STORMS MAY ALSO BECOME SEVERE SUNDAY.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH THURSDAY.
HOWEVER... THE POTENTIAL FOR SEVERE STORMS WILL DECREASE WITH THE
POSSIBILITY OF WIDESPREAD HEAVY RAIN INCREASING WHICH MAY LEAD TO
FLOODING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
MAXWELL/BRANICKIn the hours before
Special weather statement, May 5, 5:00 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 500 PM CDT SAT MAY 5 2007 OKZ004-052215- HARPER OK- 500 PM CDT SAT MAY 5 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF BUFFALO AT 500 PM CDT...MOVING NORTH AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, May 5, 5:52 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 552 PM CDT SAT MAY 5 2007 OKZ004-009-052310- HARPER OK-ELLIS OK- 552 PM CDT SAT MAY 5 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF CATESBY AT 552 PM CDT...MOVING NORTH AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, May 5, 6:13 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL LAVERNE 36.71N 99.90W
05/05/2007 E0.88 INCH HARPER OK CO-OP OBSERVER
&&
SMITHSpecial weather statement, May 5, 6:48 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 648 PM CDT SAT MAY 5 2007 OKZ014-021-060000- ROGER MILLS OK-BECKHAM OK- 648 PM CDT SAT MAY 5 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF SWEETWATER AT 648 PM CDT...MOVING NORTH AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, May 5, 7:06 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT SAT MAY 5 2007 OKZ021-060015- BECKHAM OK- 706 PM CDT SAT MAY 5 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A SEVERE THUNDERSTORM WAS LOCATED IN THE TEXAS PANHANDLE 3 MILES SOUTH OF TEXOLA AT 706 PM CDT. THE STORM IS MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND LIGHTNING WILL OCCUR IN WESTERN BECKHAM COUNTY. IF THE STORM MAINTAINS ITS STRENGTH AND MOVEMENT A WARNING MAY BE REQUIRED BEFORE 730 PM. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, May 5, 7:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL LAVERNE 36.71N 99.90W
05/05/2007 E1.00 INCH HARPER OK TRAINED SPOTTER
RELAYED FROM WFO/AMA
&&
DWThe surface observations
Canadian (HHF), 59 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:45 UTC | 82.4 | 46.4 | 210° 15 kt | 999.3 | ||
| 23:05 UTC | 80.6 | 60.8 | 180° 14 kt | 25 | 999.3 | |
| 23:25 UTC | 80.6 | 62.6 | 180° 20 kt | 24 | 999.3 | |
| 23:45 UTC | 78.8 | 62.6 | 170° 11 kt | 20 | 999.3 | |
| 00:05 UTC | 78.8 | 62.6 | 180° 13 kt | 18 | 999.3 | |
| 00:25 UTC | 78.8 | 62.6 | 180° 12 kt | 15 | 999 | |
| 00:45 UTC | 77 | 62.6 | 170° 10 kt | 999.3 | ||
| 01:05 UTC | 77 | 69.8 | 150° 13 kt | 19 | 999.7 | |
| 01:25 UTC | 77 | 69.8 | 170° 21 kt | 26 | 1000 | |
| 01:45 UTC | 73.4 | 69.8 | 160° 17 kt | 22 | 1000.3 | |
| 02:05 UTC | 73.4 | 69.8 | 150° 20 kt | 25 | 1001 | |
| 02:25 UTC | 71.6 | 68 | 160° 17 kt | 21 | 1001 |
From the Iowa Environmental Mesonet's archive of airport observations.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:23 UTC | TORNADO | Texola | Beckham, OK | TORNADO CROSSED INTERSTATE 40 NEAR MILE MARKER 1, NEAR TEXOLA. TORNADO BEGAN AROUND 723 PM...AND ENDED AT APPROX. 742 PM. |
| 00:44 UTC | HAIL 1.75 | Mayfield | Beckham, OK | |
| 00:54 UTC | HAIL 1.25 | 6 E Sweetwater | Beckham, OK | |
| 01:12 UTC | TSTM WND DMG | Sweetwater | Beckham, OK | DAMAGE OF SWEETWATER SCHOOL CONFIRMED BY SPOTTERS |
| 01:12 UTC | TORNADO | Sweetwater | Beckham, OK | DAMAGE OF SWEETWATER SCHOOL CONFIRMED BY SPOTTERS |
| 01:32 UTC | TORNADO | Dempsey | Roger Mills, OK | REPORTED BY SEVERAL TELEVISION CHASERS. TORNADO STILL GOING AT 845 PM. |
| 01:40 UTC | TORNADO | 10 Sse Arnett | Ellis, OK | REPORTED BY ELLIS COUNTY EMERGENCY MANAGEMENT. |
| 01:58 UTC | TORNADO | 4 Se Arnett | Ellis, OK | TIME AND LOCATION ESTIMATED. REPORTED BY ELLIS COUNTY EMERGENCY MANAGEMENT AND SEVERAL TELEVISION CHASERS. |
| 02:55 UTC | TORNADO | 18 Ssw Harmon | Ellis, OK | TWO HOUSES DESTROYED IN THE PACKSADDLE AREA. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 5, 2007
96 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 5 | 1:21 AM CDT | EF1 | Barton, KS | 5.5 | 100 | $2.0 million | ||
| May 5 | 1:28 AM CDT | EF1 | Barton, KS | 6.2 | 125 | $57,000 | ||
| May 5 | 1:46 AM CDT | EF1 | Barton, KS | 5.2 | 100 | $40,000 | ||
| May 5 | 2:06 AM CDT | EF0 | Ellsworth, KS | 0.5 | 40 | $13,000 | ||
| May 5 | 12:23 PM CDT | EF1 | Custer, NE | 20.6 | 150 | $150,000 | ||
| May 5 | 11:57 AM MDT | EF0 | Logan, CO | 0.1 | 50 | |||
| May 5 | 1:03 PM CDT | EF1 | Custer, NE | 40.7 | 220 | $40,000 | ||
| May 5 | 2:05 PM CDT | EF1 | Brown, NE | 14.3 | 220 | $40,000 | ||
| May 5 | 3:48 PM CDT | EF0 | Knox, NE | 11.4 | 100 | $10,000 | ||
| May 5 | 3:57 PM CDT | EF1 | Keya Paha, NE | 16.7 | 100 | 1 | $100,000 | |
| May 5 | 4:31 PM CDT | EF1 | Miner, SD | 0.1 | 50 | $2,000 | ||
| May 5 | 4:33 PM CDT | EF2 | Bon Homme, SD | 3.5 | 100 | $50,000 | ||
| May 5 | 4:35 PM CDT | EF2 | Miner, SD | 1.0 | 100 | $20,000 | ||
| May 5 | 4:43 PM CDT | EF2 | Bon Homme, SD | 4.0 | 100 | $100,000 | ||
| May 5 | 4:48 PM CDT | EF0 | Pratt, KS | 1.4 | 30 | |||
| May 5 | 4:58 PM CDT | EF1 | Saline, NE | 18.3 | 400 | |||
| May 5 | 4:59 PM CDT | EF1 | Pratt, KS | 11.1 | 150 | |||
| May 5 | 5:00 PM CDT | EF0 | Hutchinson, SD | 0.2 | 50 | |||
| May 5 | 5:10 PM CDT | EF0 | Hutchinson, SD | 0.1 | 50 | |||
| May 5 | 5:15 PM CDT | EF0 | Knox, NE | 1.5 | 200 | |||
| May 5 | 5:16 PM CDT | EF1 | Hutchinson, SD | 5.0 | 100 | |||
| May 5 | 5:17 PM CDT | EF0 | Knox, NE | 3.0 | 100 | |||
| May 5 | 5:20 PM CDT | EF1 | Hanson, SD | 1.9 | 100 | $10,000 | ||
| May 5 | 5:24 PM CDT | EF0 | Knox, NE | 5.3 | 150 | |||
| May 5 | 5:28 PM CDT | EF1 | Knox, NE | 8.9 | 440 | |||
| May 5 | 5:36 PM CDT | EF0 | Stafford, KS | 4.5 | 100 | |||
| May 5 | 5:41 PM CDT | EF1 | Hanson, SD | 0.5 | 100 | $10,000 | ||
| May 5 | 5:43 PM CDT | EF2 | Knox, NE | 5.5 | 500 | 3 | $1.0 million | |
| May 5 | 5:45 PM CDT | EF0 | Knox, NE | 3.5 | 100 | |||
| May 5 | 5:50 PM CDT | EF0 | Davison, SD | 3.5 | 50 | |||
| May 5 | 5:52 PM CDT | EF0 | Yankton, SD | 0.1 | 50 | |||
| May 5 | 5:52 PM CDT | EF1 | Yankton, SD | 1.0 | 100 | 1 | $100,000 | |
| May 5 | 5:59 PM CDT | EF2 | Osborne, KS | 7.5 | 75 | 11 | $150,000 | |
| May 5 | 6:00 PM CDT | EF0 | Edwards, KS | 2.4 | 75 | |||
| May 5 | 6:05 PM CDT | EF3 | Aurora, SD | 4.0 | 200 | $300,000 | ||
| May 5 | 6:09 PM CDT | EF0 | Rice, KS | 0.3 | 40 | |||
| May 5 | 6:15 PM CDT | EF1 | Sanborn, SD | 0.5 | 100 | $20,000 | ||
| May 5 | 6:15 PM CDT | EF0 | Rice, KS | 1.5 | 40 | |||
| May 5 | 6:17 PM CDT | EF2 | Yankton, SD | 0.5 | 100 | $100,000 | ||
| May 5 | 6:30 PM CDT | EF0 | Gregory, SD | 0.1 | 50 | |||
| May 5 | 6:30 PM CDT | EF0 | Gregory, SD | 0.1 | 50 | |||
| May 5 | 6:33 PM CDT | EF0 | Comanche, KS | 1.9 | 30 | |||
| May 5 | 6:35 PM CDT | EF0 | Charles Mix, SD | 0.1 | 50 | |||
| May 5 | 6:40 PM CDT | EF1 | Brule, SD | 0.5 | 100 | |||
| May 5 | 6:45 PM CDT | EF0 | Barton, KS | 0.1 | 50 | |||
| May 5 | 6:54 PM CDT | EF0 | Barton, KS | 0.2 | 40 | |||
| May 5 | 7:01 PM CDT | EF2 | Edwards, KS | 2.7 | 75 | |||
| May 5 | 7:02 PM CDT | EF0 | Kiowa, KS | 7.8 | 75 | |||
| May 5 | 7:09 PM CDT | EF0 | Mills, IA | 4.0 | 80 | |||
| May 5 | 7:20 PM CDT | EF0 | Collingsworth, TX | 2.8 | 100 | |||
| May 5 | 7:22 PM CDT | EF2 | Kiowa, KS | 26.9 | 880 | |||
| May 5 | 7:23 PM CDT | EF2 | Hanson, SD | 10.5 | 400 | $60,000 | ||
| May 5 | 7:26 PM CDT | EF0 | Kiowa, KS | 1.3 | 50 | |||
| May 5 | 7:27 PM CDT | EF1 | Collingsworth, TX | 7.0 | 200 | |||
| May 5 | 7:32 PM CDT | EF1 | Barton, KS | 4.0 | 100 | $60,000 | ||
| May 5 | 7:47 PM CDT | EF1 | Miner, SD | 0.2 | 100 | $10,000 | ||
| May 5 | 7:47 PM CDT | EF0 | Miner, SD | 0.1 | 50 | |||
| May 5 | 7:50 PM CDT | EF1 | Edwards, KS | 1.5 | 50 | |||
| May 5 | 7:50 PM CDT | EF1 | Fremont, IA | 11.3 | 200 | |||
| May 5 | 7:55 PM CDT | EF0 | Stafford, KS | 1.3 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.